How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 8155
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
4713694
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

I took Prilosec over the counter and had a reaction to it by

This answer was rated:

I took Prilosec over the counter and had a reaction to it by developing exzema on my right hand. I stopped taking it and it went away. The dr said it was not it so I took it again and the rash returned. Then I stopped it and it went away. Friday I had an endoscopy and was diagnosed with mild erosion of esophagus and gastritis so Dr Put me on Dexilant. After two days on it the eczema returned worst on both hands and back of the neck. I stopped the med. I am very very uncomfortable the cream they gave me is not really working I can get some relief from icing. Any suggestions I am waiting to hear from the dr about what to do next. Thank you.
Hello,
I understand your worry and it's my first priority to serve you.
It may be possible to have itchy rash(allergic reaction) to Prilosec and Dexilant as both medications belong to same group- proton pump inhibitors.
So you may be allergic to Proton pump inhibitors.
You can ask your doctor for other medications for your gastric issues like Pepcid-histamine H2-receptor antagonist,Prokinetics.
And you need to undergo blood work like Absolute Eosinophil count,ESR to rule out other allergic reaction like Eosinophilia,Uritcaria.
You should take OTC Benadryl and apply cool compresses on affected area.
Also drink plenty of fluids.
Avoid frequent hand washing.
Use a calamine lotion after taking a bath.
Wear cotton clothes.

I hope this helps.
Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.
If you have any further query then feel free to ask.
Bonus and positive feedback are highly appreciated.

Thank you.




Dr. Anil and 5 other Health Specialists are ready to help you

Related Health Questions